MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48361234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that a trial inserter tip broke upon impaction.No delay and no adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review, labelling review, risk assessment.Result: the reported event was confirmed via correspondence with the sales representative, as well as visual inspection of the returned device.Per correspondence with the representative, the disc space was not too tight with the trial size used (12x28x33x12 deg).The surgery was performed at the l4-5 level.The surgeon did not apply any cantilever force when the tip broke off.No distraction was applied during trial insertion.There were no broken fragments.The instrument has been used several hundreds of times.The representative has had the instrument for 5 years.The ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.This device was almost 10 years old at the time of the reported event.Conclusion: plausible root cause is concluded to be "normal wear based on age and extensive use of the device.".
 
Event or Problem Description

Brand Name
SLIDE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7598024
Report Number0009617544-2018-00140
Device Sequence Number2221750
Product Code LXH
UDI-Device Identifier07613327269147
UDI-Public07613327269147
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361234
Device Lot Number088296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1